Alert archive / California / Gale Watches in 2012

Gale Watch 37, NWS Eureka, CA

December 17, 2012

NWS Eureka, CA issued this gale watch at Dec 17, 2012, 3:19 PM PST. It took effect at Dec 19, 2012, 12:00 PM PST. It was in force for .

The area

The counties it named.

The facts

Issued
Dec 17, 2012, 3:19 PM PST (23:19 UTC)
In effect from
Dec 19, 2012, 12:00 PM PST
Expired
Dec 18, 2012, 3:21 AM PST
In force
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

228 
WHUS76 KEKA 172319
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
319 PM PST MON DEC 17 2012

...SEAS SUBSIDING TONIGHT WITH STRONG GALES EXPECTED WEDNESDAY
INTO THURSDAY...

A LARGE NW WAVE TRAIN WILL GRADUALLY SUBSIDE TONIGHT INTO TUESDAY.
WINDS WILL SHIFT TO THE SOUTH WEDNESDAY AS A POWERFUL FRONT
APPROACHES THE WATERS. AS THIS FRONT CROSSES THE WATERS LATE
WEDNESDAY INTO THURSDAY STRONG GALES ARE EXPECTED... ESPECIALLY
NORTH OF CAPE MENDOCINO.

PZZ470-180730-
/O.EXP.KEKA.SC.Y.0094.000000T0000Z-121217T2300Z/
/O.EXT.KEKA.SE.W.0037.000000T0000Z-121218T1200Z/
/O.NEW.KEKA.GL.A.0037.121219T2000Z-121220T1200Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
319 PM PST MON DEC 17 2012

...HAZARDOUS SEAS WARNING NOW IN EFFECT UNTIL 4 AM PST TUESDAY...
...GALE WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH LATE
WEDNESDAY NIGHT...
...SMALL CRAFT ADVISORY HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE WATCH...
WHICH IS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH LATE
WEDNESDAY NIGHT. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT.
THE HAZARDOUS SEAS WARNING IS NOW IN EFFECT UNTIL 4 AM PST
TUESDAY. 

* WINDS...NORTHWEST WINDS 10 TO 20 KT THROUGH TUESDAY NIGHT. SOUTH
  WINDS INCREASING WEDNESDAY AFTERNOON 30 TO 40 KT WITH GUSTS TO
  50 KT.

* SEAS...NW WAVES 17 TO 20 FT NEAR 13 SECONDS...SUBSIDING TO ABOUT
  15 FT NEAR 12 SECONDS BY TUESDAY. SEAS INCREASING TO 20 TO 23 FT
  WEDNESDAY NIGHT. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

PZZ475-180730-
/O.EXP.KEKA.SC.Y.0094.000000T0000Z-121217T2300Z/
/O.EXT.KEKA.SE.W.0037.000000T0000Z-121218T1200Z/
/O.NEW.KEKA.GL.A.0037.121220T0200Z-121220T1800Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
319 PM PST MON DEC 17 2012

...HAZARDOUS SEAS WARNING NOW IN EFFECT UNTIL 4 AM PST TUESDAY...
...GALE WATCH IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY
MORNING...
...SMALL CRAFT ADVISORY HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE WATCH...
WHICH IS IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY
MORNING. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. THE
HAZARDOUS SEAS WARNING IS NOW IN EFFECT UNTIL 4 AM PST TUESDAY. 

* WINDS...NORTHWEST WINDS 10 TO 20 KT THROUGH TUESDAY NIGHT. SOUTH
  WINDS INCREASING WEDNESDAY NIGHT 30 TO 40 KT WITH GUSTS TO 45 KT.

* SEAS...NW WAVES 15 TO 18 FT NEAR 14 SECONDS...SUBSIDING TO ABOUT
  14 FT NEAR 13 SECONDS BY TUESDAY. SEAS INCREASING TO 18 TO 22 FT
  WEDNESDAY NIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

PZZ450-180730-
/O.EXT.KEKA.SE.W.0037.000000T0000Z-121218T0600Z/
/O.NEW.KEKA.GL.A.0037.121219T2000Z-121220T1200Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
319 PM PST MON DEC 17 2012

...HAZARDOUS SEAS WARNING NOW IN EFFECT UNTIL 10 PM PST THIS
EVENING...
...GALE WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH LATE
WEDNESDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE WATCH...
WHICH IS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH LATE
WEDNESDAY NIGHT. THE HAZARDOUS SEAS WARNING IS NOW IN EFFECT
UNTIL 10 PM PST THIS EVENING. 

* WINDS...NORTHWEST WINDS 5 TO 15 KT THROUGH TUESDAY NIGHT. SOUTH
  WINDS INCREASING LATE WEDNESDAY AFTERNOON 30 TO 40 KT WITH
  GUSTS TO 45 KT.

* SEAS...NW WAVES 15 TO 18 FT NEAR 13 SECONDS...SUBSIDING TO ABOUT
  13 FT NEAR 13 SECONDS BY TUESDAY. SEAS INCREASING TO 17 TO 20 FT
  WEDNESDAY NIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

PZZ455-180730-
/O.EXT.KEKA.SE.W.0037.000000T0000Z-121218T0600Z/
/O.NEW.KEKA.GL.A.0037.121220T0200Z-121220T1800Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
319 PM PST MON DEC 17 2012

...HAZARDOUS SEAS WARNING NOW IN EFFECT UNTIL 10 PM PST THIS
EVENING...
...GALE WATCH IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE WATCH...
WHICH IS IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY
MORNING. THE HAZARDOUS SEAS WARNING IS NOW IN EFFECT UNTIL 10 PM
PST THIS EVENING. 

* WINDS...NORTHWEST WINDS 5 TO 15 KT THROUGH TUESDAY NIGHT. SOUTH
  WINDS INCREASING WEDNESDAY NIGHT 25 TO 35 KT WITH GUSTS TO 45
  KT.

* SEAS...NW WAVES 14 TO 16 FT NEAR 14 SECONDS...SUBSIDING TO ABOUT
  13 FT NEAR 13 SECONDS BY TUESDAY. SEAS INCREASING TO 16 TO 20 FT
  WEDNESDAY NIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$


HTTP://WWW.WEATHER.GOV/EUREKA
2 follow-up statements
169 
WHUS76 KEKA 180505
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
905 PM PST MON DEC 17 2012

...SEAS SUBSIDING SLIGHTLY OVERNIGHT WITH STRONG GALES EXPECTED
WEDNESDAY INTO THURSDAY...

A LARGE NW WAVE TRAIN WILL CONTINUE TO GRADUALLY SUBSIDE OVERNIGHT.
WINDS WILL SHIFT TO THE SOUTH WEDNESDAY AS A POWERFUL FRONT
APPROACHES THE WATERS. AS THIS FRONT CROSSES THE WATERS LATE
WEDNESDAY INTO THURSDAY STRONG GALES ARE EXPECTED...ESPECIALLY
NORTH OF CAPE MENDOCINO.

PZZ450-470-181315-
/O.EXT.KEKA.SE.W.0037.000000T0000Z-121218T1100Z/
/O.CON.KEKA.GL.A.0037.121219T2000Z-121220T1200Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
905 PM PST MON DEC 17 2012

...HAZARDOUS SEAS WARNING NOW IN EFFECT UNTIL 3 AM PST TUESDAY...
...GALE WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
LATE WEDNESDAY NIGHT...

THE HAZARDOUS SEAS WARNING IS NOW IN EFFECT UNTIL 3 AM PST
TUESDAY. A GALE WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH LATE WEDNESDAY NIGHT. 

* WINDS...NORTHWEST WINDS 5 TO 15 KT THROUGH TUESDAY NIGHT. 
  SOUTH WINDS INCREASING LATE WEDNESDAY AFTERNOON 30 TO 40 KT 
  WITH GUSTS TO 45 KT. 

* SEAS...NW 16 TO 20 FT AT 13 TO 14 SECONDS...SUBSIDING TO ABOUT
  13 FT NEAR 13 SECONDS TUESDAY MORNING. SEAS INCREASING TO 17 TO
  20 FT WEDNESDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

PZZ455-475-181315-
/O.EXT.KEKA.SE.W.0037.000000T0000Z-121218T1100Z/
/O.CON.KEKA.GL.A.0037.121220T0200Z-121220T1800Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
905 PM PST MON DEC 17 2012

...HAZARDOUS SEAS WARNING NOW IN EFFECT UNTIL 3 AM PST TUESDAY...
...GALE WATCH REMAINS IN EFFECT FROM WEDNESDAY EVENING THROUGH
THURSDAY MORNING...

THE HAZARDOUS SEAS WARNING IS NOW IN EFFECT UNTIL 3 AM PST
TUESDAY. A GALE WATCH REMAINS IN EFFECT FROM WEDNESDAY EVENING
THROUGH THURSDAY MORNING. 

* WINDS...NORTHWEST WINDS 5 TO 15 KT THROUGH TUESDAY NIGHT. A FEW
  GUSTS TO 25 KT AROUND PT ARENA. SOUTH WINDS INCREASING
  WEDNESDAY NIGHT 25 TO 35 KT WITH GUSTS TO 45 KT.

* SEAS...NW 16 TO 20 FT AT 13 TO 14 SECONDS...SUBSIDING TO ABOUT
  13 FT NEAR 13 SECONDS TUESDAY MORNING. SEAS INCREASING TO 16 TO
  20 FT WEDNESDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$


HTTP://WWW.WEATHER.GOV/EUREKA
438 
WHUS76 KEKA 181121
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
321 AM PST TUE DEC 18 2012

...STRONG GALE CONDITIONS WEDNESDAY INTO THURSDAY...

WINDS WILL SHIFT TO THE SOUTH TONIGHT AS A POWERFUL FRONT
APPROACHES THE WATERS. AS THIS FRONT CROSSES THE WATERS LATE
WEDNESDAY INTO THURSDAY STRONG GALE CONDITIONS WILL OCCUR...
ALONG WITH THE POTENTIAL FOR STORM FORCE GUSTS NORTH OF CAPE
MENDOCINO.

PZZ470-181930-
/O.EXP.KEKA.SE.W.0037.000000T0000Z-121218T1100Z/
/O.NEW.KEKA.SC.Y.0096.121218T1121Z-121219T1700Z/
/O.UPG.KEKA.GL.A.0037.121219T2000Z-121220T1200Z/
/O.NEW.KEKA.GL.W.0055.121219T1700Z-121219T2300Z/
/O.NEW.KEKA.SR.A.0006.121219T2300Z-121220T1100Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
321 AM PST TUE DEC 18 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 AM PST WEDNESDAY...
...GALE WARNING IN EFFECT FROM 9 AM TO 3 PM PST WEDNESDAY...
...STORM WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH LATE
WEDNESDAY NIGHT...
...HAZARDOUS SEAS WARNING HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 9 AM TO 3 PM PST WEDNESDAY. A
SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT
ADVISORY IS IN EFFECT UNTIL 9 AM PST WEDNESDAY. IN ADDITION...A
STORM WATCH HAS BEEN ISSUED. THIS STORM WATCH IS IN EFFECT FROM
WEDNESDAY AFTERNOON THROUGH LATE WEDNESDAY NIGHT. THE HAZARDOUS
SEAS WARNING IS NO LONGER IN EFFECT. THE GALE WATCH IS NO LONGER
IN EFFECT. 

* WINDS...NORTHWEST WINDS WILL BECOME SOUTHERLY TONIGHT AND
  INCREASE TO 25 TO 35 KT WITH GUSTS TO 40 KT WEDNESDAY AFTERNOON
  AND THEN 35 TO 40 KT WITH GUST UP TO 50 KT WEDNESDAY NIGHT.

* SEAS...NW 12 TO 15 FT AT 14 SECONDS THROUGH TONIGHT. SEAS WILL
  BUILD TO 18 TO 22 FT BY WEDNESDAY NIGHT...INCLUDING SW WAVES OF
  ABOUT 18 FT NEAR 10 SECONDS AND NW WAVES OF ABOUT 12 FT NEAR 13
  SECONDS. LARGE LONG PERIOD NW WAVES WILL BUILD ON THURSDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A STORM WATCH IS ISSUED WHEN THE RISK OF STORM FORCE WINDS OF
48 TO 63 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC
TIMING AND/OR LOCATION IS STILL UNCERTAIN.  IT IS INTENDED TO
PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO
CONSIDER ALTERING THEIR PLANS.

&&

$$

PZZ450-181930-
/O.EXP.KEKA.SE.W.0037.000000T0000Z-121218T1100Z/
/O.UPG.KEKA.GL.A.0037.121219T2000Z-121220T1200Z/
/O.NEW.KEKA.GL.W.0055.121219T2300Z-121220T1100Z/
/O.NEW.KEKA.SC.Y.0096.121218T1121Z-121219T2300Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
321 AM PST TUE DEC 18 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 PM PST WEDNESDAY...
...GALE WARNING IN EFFECT FROM 3 PM WEDNESDAY TO 3 AM PST
THURSDAY...
...HAZARDOUS SEAS WARNING HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 3 PM WEDNESDAY TO 3 AM PST
THURSDAY. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL
CRAFT ADVISORY IS IN EFFECT UNTIL 3 PM PST WEDNESDAY. THE
HAZARDOUS SEAS WARNING IS NO LONGER IN EFFECT. THE GALE WATCH IS
NO LONGER IN EFFECT. 

* WINDS...NORTHWEST WINDS WILL BECOME SOUTHERLY TONIGHT AND
  INCREASE TO 20 TO 30 KT WITH GUSTS TO 35 KT WEDNESDAY AFTERNOON
  AND THEN 30 TO 40 KT WITH GUST UP TO 45 KT WEDNESDAY NIGHT.

* SEAS...NW 10 TO 13 FT AT 14 SECONDS THROUGH TONIGHT. SEAS WILL
  BUILD TO 17 TO 21 FT BY WEDNESDAY NIGHT...INCLUDING SW WAVES OF
  ABOUT 15 FT NEAR 10 SECONDS AND NW WAVES OF ABOUT 10 FT NEAR 13
  SECONDS. LARGE LONG PERIOD NW WAVES WILL BUILD ON THURSDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ455-181930-
/O.EXP.KEKA.SE.W.0037.000000T0000Z-121218T1100Z/
/O.NEW.KEKA.SC.Y.0096.121218T1121Z-121220T0200Z/
/O.UPG.KEKA.GL.A.0037.121220T0200Z-121220T1800Z/
/O.NEW.KEKA.GL.W.0055.121220T0200Z-121220T1700Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
321 AM PST TUE DEC 18 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM PST WEDNESDAY...
...GALE WARNING IN EFFECT FROM 6 PM WEDNESDAY TO 9 AM PST
THURSDAY...
...HAZARDOUS SEAS WARNING HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 6 PM WEDNESDAY TO 9 AM PST
THURSDAY. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL
CRAFT ADVISORY IS IN EFFECT UNTIL 6 PM PST WEDNESDAY. THE
HAZARDOUS SEAS WARNING IS NO LONGER IN EFFECT. THE GALE WATCH IS
NO LONGER IN EFFECT. 

* WINDS...NORTHWEST WINDS WILL BECOME SOUTHERLY TONIGHT AND
  INCREASE TO 20 TO 30 KT WITH GUSTS TO 35 KT WEDNESDAY AFTERNOON
  AND THEN 30 TO 40 KT WITH GUST UP TO 45 KT WEDNESDAY NIGHT.

* SEAS...NW 10 TO 14 FT AT 14 SECONDS THROUGH TONIGHT. SEAS WILL
  BUILD TO 15 TO 19 FT BY WEDNESDAY NIGHT...INCLUDING SW WAVES OF
  ABOUT 12 FT NEAR 9 SECONDS AND NW WAVES OF ABOUT 10 FT NEAR 13
  SECONDS. LARGE LONG PERIOD NW WAVES WILL BUILD ON THURSDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ475-181930-
/O.EXP.KEKA.SE.W.0037.000000T0000Z-121218T1100Z/
/O.NEW.KEKA.SC.Y.0096.121218T1121Z-121219T2300Z/
/O.UPG.KEKA.GL.A.0037.121220T0200Z-121220T1800Z/
/O.NEW.KEKA.GL.W.0055.121219T2300Z-121220T1700Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
321 AM PST TUE DEC 18 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 PM PST WEDNESDAY...
...GALE WARNING IN EFFECT FROM 3 PM WEDNESDAY TO 9 AM PST
THURSDAY...
...HAZARDOUS SEAS WARNING HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 3 PM WEDNESDAY TO 9 AM PST
THURSDAY. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL
CRAFT ADVISORY IS IN EFFECT UNTIL 3 PM PST WEDNESDAY. THE
HAZARDOUS SEAS WARNING IS NO LONGER IN EFFECT. THE GALE WATCH IS
NO LONGER IN EFFECT. 

* WINDS...NORTHWEST WINDS WILL BECOME SOUTHERLY TONIGHT AND
  INCREASE TO 20 TO 30 KT WITH GUSTS TO 35 KT WEDNESDAY AFTERNOON
  AND THEN 30 TO 40 KT WITH GUST UP TO 45 KT WEDNESDAY NIGHT.

* SEAS...NW 12 TO 15 FT AT 14 SECONDS THROUGH TONIGHT. SEAS WILL
  BUILD TO 18 TO 22 FT BY LATE WEDNESDAY NIGHT...INCLUDING SW
  WAVES OF ABOUT 13 FT NEAR 9 SECONDS AND NW WAVES OF ABOUT 11 FT
  NEAR 13 SECONDS. LARGE LONG PERIOD NW WAVES WILL BUILD ON THURSDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/EUREKA

What forecasters said that day

The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this gale watch went out at Dec 17, 9:36 AM PST, 5 hours 43 minutes earlier.

Area forecast discussion, Dec 17, 9:36 AM PST, 5 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
936 AM PST MON DEC 17 2012

.SYNOPSIS...SHOWERS WILL TAPER TODAY ACROSS MUCH OF NW CALIFORNIA.
AN UPPER TROUGH WILL CROSS THE REGION TONIGHT BRINGING COLD
UNSTABLE AIR. THIS WILL ALLOW TEMPERATURES TO FALL SHARPLY
OVERNIGHT AND PROVIDE A CHANCE OF THUNDERSTORMS ON TUESDAY
MORNING.

.UPDATE...UPDATED FORECAST THIS MORNING TO REDUCE CLOUD COVER AND
POPS ALONG THE COAST. VIS SAT AND RADAR SHOWS SCATTERED SHOWERS
OFFSHORE AND ALONG THE IMMEDIATE COAST WITH MORE SHOWER COVERAGE
INLAND. MKK

&&

.PREV DISCUSSION... /ISSUED 422 AM PST MON DEC 17 2012/

SHORT TERM...NOW INTO EARLY WEDNESDAY. MORNING SATELLITE AND
RADAR SHOW THE COLD FRONT JUST ABOUT EXITING NW CALIFORNIA THROUGH
EASTERN TRINITY AND MENDOCINO COUNTIES. SNOW LEVELS AHEAD OF THE
FRONT HAVE RISEN TO AROUND 5000 TO 6000 FEET. ALSO, THE COLD AIR
THAT HAD BEEN TRAPPED IN THE EASTERN TRINITY VALLEYS HAS BEGUN TO
SCOUR OUT. THE LONE HOLDOUT IS TRINITY CENTER AT 32 DEGREES AS OF
4AM. WHILE THE AMBIENT SNOW LEVELS BEHIND THE FRONT ARE FALLING,
THE UNSTABLE AIR MASS WILL CONTINUE TO ALLOW THE EASTERN TRINITY
VALLEYS TO WARM TODAY. SHOWERS WILL BECOME MORE SCATTERED TODAY IN
THE WAKE OF THE FRONT EVEN AS SNOW LEVELS FALL. WITH LIMITED
SHOWER ACTIVITY BEHIND THE FRONT, HAVE OPTED TO CANCEL THE WINTER
WEATHER ADVISORIES. WHILE A FEW INCHES OF SNOW ARE POSSIBLE IN THE
HIGHEST TERRAIN, MOST PASSES SHOULD JUST BE WET THROUGH MUCH OF
THE DAY. BY LATE AFTERNOON AND EVENING WHEN SNOW LEVELS DROP TO
NEAR 2000 FEET, PASSING SHOWERS MAY CAUSE UP TO AN INCH OF
ADDITIONAL ACCUMULATION. THE MORE PRESSING CONCERN IS A SURGE OF
COLD AIR TONIGHT IN THE WAKE OF A PASSING UPPER TROUGH. WHILE NOT
THE CLASSIC SCENARIO OF A TYPICAL HARD FREEZE, MODELS HAVE BEEN
CONSISTENT WITH THICKNESSES OF 522DAM OVER NW CALIFORNIA. THIS
GENERALLY TRIGGERS FREEZING TEMPS FOR THE REDWOOD COAST AND COLDER
INLAND. AS SUCH WENT WITH A FREEZE WARNING FOR EARLY TUESDAY
MORNING. CONFIDENCE IS HIGH THAT MUCH OF THE REDWOOD COAST WILL
REACH FREEZING TONIGHT, WITH THE OUTSIDE CHANCE OF A FEW AREAS
REACHING INTO THE UPPER 20S. THIS COOL DOWN COULD BE ENHANCED BY
VERTICAL MIXING IN AN UNSTABLE AIR MASS BEHIND THE TROUGH, WITH
SOME SHOWERS DRIVING DOWN THE TEMPS A DEGREE OR TWO MORE. WHILE I
DO NOT EXPECT SNOW AT THE COAST OVERNIGHT, ADD A LITTLE ELEVATION
AND YOU MAY SEE A FEW FLAKES. MODEL TEMP GUIDANCE CONTINUES TO RUN
TOO HIGH IN THE PATTERN, SO HAD TO FORCE COLDER TEMPS INTO THE
GIRDS. WEDNESDAY MORNING WILL BE ANOTHER COOL MORNING AND HAS THE
OUTSIDE CHANCE OF BEING A DEGREE OR TWO COLDER THAN TUESDAY
MORNING, AS THERE IS THE POSSIBILITY OF SOME RADIATIONAL COOLING
OCCURING UNDER A PASSING RIDGE. BFG

LONG TERM...WEDNESDAY THROUGH MONDAY. WITH COLD AIR IN PLACE ON
WEDNESDAY AND MOISTURE RETURNING, NW CALIFORNIA WILL BE LOOKING
AT A POSSIBLE SNOW EVENT FOR THE MOUNTAINS ABOVE ABOUT 2000 FEET.
THIS WILL BE TRIGGERED BY A LARGE UPPER LOW OFF THE COAST OF THE
PACIFIC NW. MODELS ARE IN GOOD AGREEMENT WITH PLACEMENT AND
STRENGTH OF THE UPPER LOW WED THROUGH THU, THEN FALL OUT OF LINE
BY FRI. THE EC BRINGS A MUCH SHARPER TROUGH OFF THE WEST COAST
WHEN COMPARED TO THE GFS. BOTH HAVE A TROUGH AXIS MOVING THROUGH
OVER THE WEEKEND WITH RIDGING INDICATED FOR CHRISTMAS. TRAVEL
PLANS SHOULD BE MADE ACCORDINGLY. PLAN FOR WINTER WEATHER TRAVEL
FROM MID WEEK THROUGH THE WEEKEND. BFG

AVIATION...REMNANT SHOWERS ON THE BACK END OF A FRONT CURRENTLY
MOVING INLAND WILL BRING PERIODS OF MVFR DUE TO CEILINGS ALONG WITH
GUSTY WINDS TO THE AIRSTRIPS THIS MORNING. TIMING THESE SHOWERS IS
TOUGH, SO OPTED NOT TO PUT ANY TEMPO GROUPS IN THE TAFS. CONDITIONS
SHOULD IMPROVE BY LATE THIS MORNING INTO THE AFTERNOON AS SHOWERS
DECREASE IN COVERAGE. MS

MARINE...A FEW COMPLICATIONS WITH THE MARINE FORECAST DUE TO THE
LOCAL SWAN NOT RUNNING PROPERLY THE FIRST TIME. DUE TO THIS AND
TIME CONSTRAINTS WAS FORCED TO RUN WITH MOST OF THE PREVIOUS
FORECAST. NEARSHORE BUOYS THIS MORNING SHOW WINDS GRADUALLY
TURNING TO THE NORTHWEST AS THE FRONT MOVES INLAND. WINDS WILL
GUST TO ABOUT 25 KT THROUGH THIS AFTERNOON ACROSS ZONES 470 AND
475, SO HAVE A SCA OUT FOR THESE AREAS. WINDS WILL REMAIN ABOUT
THE SAME INTO THIS EVENING, BUT GUSTS SHOULD DECREASE. THIS SHOULD
ALLOW THE SCA'S TO EXPIRE AS HEADLINED. HOWEVER, THE REAL IMPACT
WILL BE THE LARGE NW WAVES ENTERING THE WATERS AS A RESULT OF THE
FRONT CURRENTLY MOVING INLAND. BUOYS SHOW THESE WAVES ARRIVING A
FEW HOURS LATER THAN EXPECTED. HOWEVER, THE WAVES HAVE STARTED
ARRIVING AT SOME OF THE NORTHERN BUOYS AND THEY ARE CAUSING RAPID
RISES IN WAVE HEIGHTS. EXPECT WAVES TO RAPIDLY RISE OVER THE NEXT
FEW HOURS FROM NORTH TO SOUTH. KEPT THE HAZ SEAS WARNINGS
UNCHANGED. DEPENDING ON THE WAVE DECAY THESE WARNING END TIMES MAY
NEED TO BE ADJUSTED. IF THE WAVES DROP RAPIDLY THE WARNINGS WILL
NEED TO BE ENDED SOONER. BUT IF THE WAVES ARE SLOWER TO SUBSIDE
THE LOWERING PERIOD MAY KEEP THEM STEEP ENOUGH TO WARRANT
EXTENDING THE WARNINGS. THIS WILL NEED TO BE MONITORED BY THE DAY
CREW. THE BIGGEST WAVES WILL BE ACROSS THE NORTHERN WATERS AND
THAT'S WHERE THE WARNINGS ARE EXPECTED TO STAY UP THE LONGEST. AS
FOR BREAKERS, THESE WAVES WILL GENERATE BREAKERS AROUND 20 FT.
THESE AREN'T BIG ENOUGH FOR A HIGH SURF ADVISORY AND DOUBT MANY
PEOPLE WILL BE AT THE BEACHES GIVEN THE REMNANT SHOWERS INTO
TODAY. ASIDE FROM THAT, A WEAK PRESSURE GRADIENT SHOULD BRING
LIGHT TO MODERATE WINDS TO THE WATERS ON TUESDAY WITH SUBSIDING
NORTHWEST WAVES. FOCUS THEN TURNS TO MIDWEEK. WINDS WILL SHIFT TO
THE SOUTH WEDNESDAY AS A POWERFUL FRONT APPROACHES THE WATERS. AS
THIS FRONT CROSSES THE WATERS LATE WEDNESDAY INTO THURSDAY STRONG
GALES ARE EXPECTED ALONG WITH THE POTENTIAL FOR STORM FORCE GUSTS,
MAINLY NORTH OF CAPE MENDOCINO. IT'S STILL TOO EARLY TO ISSUE ANY
WATCHES, BUT CONFIDENCE IS FAIRLY HIGH IN THE TIMING AND INTENSITY
OF THE WINDS. THESE WINDS WILL GENERATE SOME BIG SHORT PERIOD
SEAS. STAY TUNED. MS

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...FREEZE WARNING FROM 1 AM TO 8 AM PST TUESDAY CAZ001.

NORTHWEST CALIFORNIA COASTAL WATERS...HAZARDOUS SEAS WARNING UNTIL 7 PM PST THIS EVENING
     PZZ450-455-470-475.

     SMALL CRAFT ADVISORY UNTIL 3 PM PST THIS AFTERNOON PZZ470-475.

&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA

FOLLOW US ON FACEBOOK AND TWITTER AT:
HTTP://WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.EUREKA.GOV
HTTP://WWW.TWITTER.COM/NWSEUREKA
Hazardous weather outlook, Dec 17, 5:10 AM PST, 10 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
510 AM PST MON DEC 17 2012

CAZ001-181315-
REDWOOD COAST-
510 AM PST MON DEC 17 2012

...FREEZE WARNING IN EFFECT FROM 1 AM TO 8 AM PST TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

A FREEZE WARNING IS CURRENTLY IN EFFECT.

A COLD AIR MASS WILL INVADE NW CALIFORNIA TONIGHT DRIVING
TEMPERATURE DOWN TOWARD THE FREEZING MARK ALONG THE REDWOOD
COAST.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

A FREEZE WARNING IS CURRENTLY IN EFFECT.

TEMPERATURES WILL REMAIN COOL ON TUESDAY AND INTO WEDNESDAY.
RAIN WILL RETURN WEDNESDAY AFTERNOON WITH SNOW POSSIBLE AS LOW AS
1000 FEET. UNSETTLED WEATHER WILL REMAIN INTO THE WEEKEND. STAY
TUNED FOR MORE DETAILED INFORMATION.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CAZ003-004-181315-
NORTH COAST INTERIOR-UPPER TRINITY RIVER-
510 AM PST MON DEC 17 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED SHOWERS ACROSS THE AREA WILL CONTINUE INTO THIS
AFTERNOON. ANOTHER 1 TO 3 INCHES OF SNOW IS POSSIBLE IN THE
HIGHEST PASSES THIS AFTERNOON AS SNOW LEVELS SLOWLY FALL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

SNOW LEVELS WILL PLUMMET TUESDAY TO NEAR 500 FT AT THEIR LOWEST.
ANOTHER PULSE OF MOISTURE WILL ARRIVE ON WEDNESDAY AND MEET THE
COLD AIR. THIS HAS POTENTIAL TO CAUSE SIGNIFICANT SNOWFALL ACROSS
MUCH OF NW CALIFORNIA WEDNESDAY INTO THURSDAY. UNSETTLED WEATHER
WILL REMAIN INTO THE WEEKEND. STAY TUNED FOR MORE DETAILED
INFORMATION.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CAZ002-076-181315-
MENDOCINO COAST-MENDOCINO INTERIOR-
510 AM PST MON DEC 17 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED SHOWERS CONTINUE ACROSS MENDOCINO COUNTY THIS MORNING.
THESE WILL TAPER BY AFTERNOON.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

COOL AIR WILL ARRIVE EARLY TUESDAY MORNING AND REMAIN IN PLACE
INTO WEDNESDAY. ANOTHER PULSE OF MOISTURE WILL MAKE ITS WAY INTO
MENDOCINO COUNTY ON WEDNESDAY AND MEET THE COOL AIR. THIS HAS
POTENTIAL TO CAUSE SIGNIFICANT SNOWFALL ACROSS MUCH OF NW
CALIFORNIA WEDNESDAY INTO THURSDAY. UNSETTLED WEATHER WILL REMAIN
INTO THE WEEKEND. STAY TUNED FOR MORE DETAILED INFORMATION.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 17, 3:46 AM PSTFreeze WarningEKA25 hr
Dec 17, 3:14 PM PSTWinter Storm WatchEKA35 hr

Nearby

Gale Watches in California, 2012Every gale watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.